Alert archive / Michigan / River Flood Warnings in 2017

River Flood Warning 12, NWS Green Bay, WI

April 20, 2017Menominee County, Michigan; Marinette County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Apr 20, 2017, 10:17 AM CDT for Menominee County, Michigan; Marinette County, Wisconsin. It took effect at Apr 22, 2017, 4:00 AM CDT. It was in force for 69 hr.

The area

The outline as issued.

The facts

Issued
Apr 20, 2017, 10:17 AM CDT (15:17 UTC)
In effect from
Apr 22, 2017, 4:00 AM CDT
Expired
Apr 25, 2017, 1:00 AM CDT
In force
69 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

Counties Menominee County, MI, Marinette County, WI

The radar

The Green Bay radar (KGRB), 88 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Menominee River near McAllister (MCAW3).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04067500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

851 
WGUS43 KGRB 201517
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1017 AM CDT Thu Apr 20 2017

...The National Weather Service in Green Bay has issued a Flood 
Warning for the following rivers in Wisconsin...Michigan... 

  Yellow River at Babcock affecting Wood County
  Menominee River near McAllister affecting Marinette and Menominee 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC141-210617-
/O.NEW.KGRB.FL.W.0011.170421T0430Z-170422T1516Z/
/BBCW3.1.ER.170421T0430Z.170421T1200Z.170421T2116Z.NO/
1017 AM CDT Thu Apr 20 2017

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Yellow River at Babcock.
* At  8:30 AM Thursday the stage was 5.3 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage by tonight and continue to rise 
  to near 14.0 feet by tomorrow morning. The river will fall below 
  flood stage by tomorrow afternoon.
* At 14.0 feet, Widespread flooding is occurring in wooded lowland 
  and agricultural areas.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$

WIC075-MIC109-210616-
/O.NEW.KGRB.FL.W.0012.170422T0900Z-170425T0600Z/
/MCAW3.1.ER.170422T0900Z.170423T0000Z.170424T1200Z.NO/
1017 AM CDT Thu Apr 20 2017

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Menominee River near McAllister.
* At  8:15 AM Thursday the stage was 13.5 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage by Saturday morning and continue 
  to rise to near 15.4 feet by Saturday evening. The river will fall 
  below flood stage by Monday morning.
* At 15.0 feet, Water covers the boat docks near the river gage and 
  there is extensive flooding of wooded lowland.  

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$
4 follow-up statements
928 
WGUS83 KGRB 210219
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
919 PM CDT Thu Apr 20 2017

...The Flood Warning continues for the following rivers in 
Wisconsin...Michigan...
 
  Menominee River near McAllister affecting Marinette and Menominee 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC075-MIC109-211719-
/O.EXT.KGRB.FL.W.0012.170422T0600Z-170425T1200Z/
/MCAW3.1.ER.170422T0600Z.170423T0000Z.170424T1800Z.NO/
919 PM CDT Thu Apr 20 2017

The Flood Warning continues for
  The Menominee River near McAllister.
* At 7:15 PM Thursday the stage was 13.6 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by early Saturday morning and 
  continue to rise to near 15.5 feet by Saturday evening. The river 
  will fall below flood stage next Monday.
* At 15.0 feet, Water covers the boat docks near the river gage and 
  there is extensive flooding of wooded lowland.  

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$
937 
WGUS83 KGRB 211604
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
1104 AM CDT Fri Apr 21 2017

...The Flood Warning continues for the following rivers in 
Wisconsin...Michigan...
 
  Yellow River at Babcock affecting Wood County 
  Menominee River near McAllister affecting Marinette and Menominee 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC141-220704-
/O.EXT.KGRB.FL.W.0011.000000T0000Z-170422T1056Z/
/BBCW3.1.ER.170420T2200Z.170421T0415Z.170421T1656Z.NO/
1104 AM CDT Fri Apr 21 2017

The Flood Warning continues for
  The Yellow River at Babcock.
* At 10:15 AM Friday the stage was 12.2 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is occurring.
* Forecast...the river will continue to fall to below flood stage by 
  late this morning.
* At 12.0 feet, Flooding is confined mainly to agricultural...wooded 
  low land and marshes.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$

WIC075-MIC109-220704-
/O.EXT.KGRB.FL.W.0012.170422T1800Z-170424T0000Z/
/MCAW3.1.ER.170422T1800Z.170422T1800Z.170423T0600Z.NO/
1104 AM CDT Fri Apr 21 2017

The Flood Warning continues for
  The Menominee River near McAllister.
* At 10:15 AM Friday the stage was 13.9 feet. 
* Flood stage is 15.0 feet. 
* Forecast...the river is expected to rise near flood stage tomorrow 
  early afternoon.
* At 15.0 feet, Water covers the boat docks near the river gage and 
  there is extensive flooding of wooded lowland.  

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$
968 
WGUS83 KGRB 220222
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
922 PM CDT Fri Apr 21 2017

...The Flood Warning continues for the following rivers in 
Wisconsin...Michigan...

  Menominee River near McAllister affecting Marinette and Menominee 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC075-MIC109-221722-
/O.CON.KGRB.FL.W.0012.170422T1800Z-170424T0000Z/
/MCAW3.1.ER.170422T1800Z.170422T1800Z.170423T0600Z.NO/
922 PM CDT Fri Apr 21 2017

The Flood Warning continues for
  The Menominee River near McAllister.
* At 7:15 PM Friday the stage was 14.2 feet. 
* Flood stage is 15.0 feet. 
* Forecast...the river is expected to rise near flood stage early 
  Saturday afternoon.
* At 15.0 feet, Water covers the boat docks near the river gage and 
  there is extensive flooding of wooded lowland.  

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$
721 
WGUS83 KGRB 221354
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
854 AM CDT Sat Apr 22 2017

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...Michigan...
 
  Menominee River near McAllister AFFECTING Marinette and Menominee 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC075-MIC109-221424-
/O.CAN.KGRB.FL.W.0012.000000T0000Z-170424T0000Z/
/MCAW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
854 AM CDT Sat Apr 22 2017

The Flood Warning is cancelled for
  The Menominee River near McAllister.
* At  7:15 AM Saturday the stage was 14.6 feet. 
* Flood stage is 15.0 feet. 
* Forecast...the river will crest below flood stage at 14.8 feet this
  evening.
* At 15.0 feet, Water covers the boat docks near the river gage and 
  there is extensive flooding of wooded lowland.  

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 20, 6:04 AM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Apr 20, 6:04 AM CDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
604 AM CDT Thu Apr 20 2017

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Friday
Issued at 451 AM CDT Thu Apr 20 2017

Moderate to heavy rain continues to slowly pull out of the region
early this morning as a low pressure system lifts northeast
through the western Great Lakes region. After the rain ends the
region should end up with a solid 1 to 1.5 inches of rainfall. As
this rain works its way through the area tributaries there could
be some flooding concerns as many rivers are within 2 feet of
flood stage.

Once this initial band of moderate to heavy rain exits to the
east, additional showers are expected through the day as the mid
level trof, seen on water vapor imagery over the upper Mississippi
Valley, slowly tracks east through the western Great Lakes today.
Rain chances will slowly end from south to north as drier air
sneaks its way in from the west which can be seen on the mid and
low level GOES-16 Water Vapor imagery channels over southern
Minnesota. Precipitation chances across the north will not end
until later tonight when the main mid level trof exits off to the
east. Colder air advecting in could introduce some snow across far
north-central Wisconsin, however snowfall amounts are expected to
be very light if it indeed accumulates at all.

Gusty easterly winds this morning will slowly back to a
northwesterly direction through out the day and this evening as
the aforementioned low tracks towards the SOO around midnight and
cooler air advects in from the northwest. The abundant cloud cover
and cold air advecting in will keep highs today muted, ranging
from the upper 30s to lower 40s across the north, and around 50
across the far south. Lows tonight are expected to plummet into
the lower to middle 30s.

Friday should be relatively quiet, as clouds break up from west to
east making for a mostly sunny day by the afternoon. Despite a
northerly wind, daytime highs are expected to recover back into
the 50s across the area with abundant sunshine from a late April
sun angle.

.LONG TERM...Friday Night Through Wednesday
Issued at 451 AM CDT Thu Apr 20 2017

Dry conditions can be expected through Sunday. The exception is
north central Wisconsin where there is a slight chance for rain
late Saturday night as a cold front pushes south into northern
Wisconsin. There is a slight chance for rain again Sunday
afternoon in the vicinity of the front. PoPs reach the chance
category in the north Sunday evening when the rain may mix with
or change to snow as temperatures fall during the night.

Rain chances spread across the entire forecast area Monday night
and continue on Tuesday as a surface low pressure system and mid
level short wave trough move across Wisconsin. Rain chances should
spread across most of the area again starting late Tuesday night
and then persist through the day on Wednesday as the next low and
mid level short wave pass to our south.

High temperatures should be above normal on Saturday, with plenty
of sunshine, but locations downwind from Lake Michigan will be
quite a bit cooler. Highs for the rest of the period are expected
to be near or a little below normal.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 604 AM CDT Thu Apr 20 2017

LIFR/IFR conditions expected this morning as scattered rain
showers continue under cyclonic flow. Conditions expected to
improve to MVFR/IFR this afternoon and eventually VFR tonight as
rain slowly ends from south to north as drier air advects in from
the west and low pressure departs to the east.
&&

.MARINE...
Issued at 451 AM CDT Thu Apr 20 2017

An area of low pressure is forecast to slowly strengthen as it
moves through Wisconsin this morning. Winds will continue to ramp
up this morning as the pressure gradient tightens across the
region. Gale force wind gusts are expected near Death's Door and
around the northern portion of Door County during the morning
hours. Therefore, a Gale Warning remains in effect for the
central Bay of Green Bay and the Lake Michigan nearshore waters
north of Sturgeon Bay. Once the Gale force winds subside, a Small
Craft Advisory will be issued for these zones as winds and waves
remain elevated through tonight.

Farther south closer to the low, winds will gust to 20 to 25
knots along with higher waves with a brief period of light winds
late this morning and early this afternoon as the low passes
through the area. A small craft advisory remains in effect for the
rest of the zones through tonight for the Lake Michigan nearshore
zones.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kurimski
LONG TERM......MG
AVIATION.......Kurimski
MARINE.........Kurimski
Hazardous weather outlook, Apr 20, 5:46 AM CDT, 4 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
546 AM CDT Thu Apr 20 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
546 AM CDT Thu Apr 20 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

There is a chance for thunderstorms early this morning, mainly
across east-central and northeast Wisconsin. These storms are not
expected to be severe.

Although the heaviest rain has ended, rivers and streams in
central and far northeast Wisconsin are near or above bankfull and
will continue to run fast. Be sure to use extra caution near rivers
and streams.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No widespread hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-211100-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
546 AM CDT Thu Apr 20 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Conditions hazardous to small craft today and tonight, due to
gusty winds and high waves. In addition, gale force winds are
expected across northern Door County this morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Conditions hazardous to small craft are possible Monday into
Tuesday.

Kurimski/MG

In the hours before

Local storm report, Apr 20, 8:57 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
857 AM CDT THU APR 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 AM     HEAVY RAIN       MARSHFIELD              44.66N 90.16W
04/20/2017  M2.20 INCH       WOOD               WI   PUBLIC

            RAIN TOTAL SINCE YESTERDAY

&&

TIMMU

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 8:50 PM CDTSpecial Weather StatementGRBMarathon, Portage, Wood85 min
Apr 20, 10:17 AM CDTRiver Flood WarningGRBWood48 hr
Apr 20, 12:04 PM CDTSmall Craft AdvisoryGRB22 hr

Nearby

River Flood Warnings in Michigan, 2017River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.